MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERMIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERMIDLINE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Event or Problem Description
It was reported by medsun we were called to icu to place midline in patient.Due to some skin breakdown during our assessment myself and my coworker decided to use left arm for placement.After several unsuccessful attempts to access vein in left arm, we decided to switch nurses, and i would try to get access to place line.I was finally able to access vein and thread the wire through the needle, but the wire would not thread into the vein.This is a common complication with some line placements.When the wire would not advance in the vein i tried to pull the wire back and remove so we could make another attempt, but i met with resistance in sliding wire out of vein.Because i felt i risked a needle stick with the needle still in place around the wire i slid the needle off wire, and this left just the wire in the patient vein.I had difficult time adjusting or moving the wire as it felt like it was hung up on something inside the arm/vein.I was finally able to get the wire to move in the arm, got it most of the way out and it got hung up on something again, but i was close to the surface of the skin by this time.I took my blade and made a very small incision in the skin around the wire and was able to move the wire free.When the wire was outside the patient, i could see that a small knot had formed in the tip of the wire which was preventing in from sliding in or out easily, the patient did not seem to be affected or bothered by this action to remove wire.I have been placing lines for 15 years and have never seen this happen and cannot understand how such a thing could have occurred.

Brand Name
POWERMIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22322188
Report Number3006260740-2025-04234
Device Sequence Number8923963
Product Code PND
UDI-Device Identifier00801741108754
UDI-Public(01)00801741108754(11)241203(17)260430(10)REJY0526
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue NumberP4154108
Device Lot NumberREJY0526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale